MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CPS ANCHOR PLUG 14MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. CPS ANCHOR PLUG 14MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2021-00579.Medical devices: cps sm spdl with pins 600lbf catalog#: 178354 lot#: 783190.Oss porous im stem 14.5 x 90 catalog#: 150385 lot#: 216820.Oss mod tib baseplate 75mm catalog#: 150423 lot#: 965060.Series a pat thn 34 3 peg catalog#: 184786 lot#: 884720.Oss 3cm diaphysel segment catalog#: 150464 lot#: 345070.Oss poly tibial bushing catalog#: 150476 lot#: 059680.Oss reinforced yoke catalog#: 150493 lot#: 901970.Oss poly lock pin catalog#: 150478 lot#: 923030.Oss poly femoral bushings catalog#:150477 lot#: 096440.Oss axle catalog#: 150480 lot#: 901580.Oss 11cm diaphyseal segment catalog#: 150468 lot#: 795660.Oss 7cm segmental femoral lt catalog#: 150355 lot#: 640610.Oss tibial poly bearing 12mm catalog#:150410 lot#: 111190.Series a pat std 34 3 peg catalog#: 184766 lot#: 764470.Cps/oss 5cm tpr adapt w/oss sc catalog#: 178711 lot#: 549930.Cps transverse pin 6pk 40mm catalog#: 178529 lot#: 205550.Cps centering sleeve 18mm catalog#: 178540 lot#: 665430.Cps nut co-cr-mo alloy catalog#: 178512 lot#: 987740.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that patient underwent a left knee revision approximately seven months post-implantation due to implant fracture.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
Complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned product found the shaft of the anchor plug has fractured off into the spindle.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.Device was submitted for further analysis.Analysis determined the fracture surface showed excessive smearing for the most part and small non-smeared regions revealing ductile overload dimples, suggesting a possibility of tensile overload mode of failure.Device history record was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
CPS ANCHOR PLUG 14MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11385238
Report Number0001825034-2021-00580
Device Sequence Number3742459
Product Code KRO
UDI-Device Identifier00880304002890
UDI-Public(01)00880304002890(17)270814(10)752770
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K031804
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number178404
Device Lot Number752770
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age45 YR